Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 3, 2017, 3:43 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 3, 2017, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:43 AM CST (09:43 UTC)
- In effect from
- Mar 3, 2017, 11:00 AM CST
- Expired
- Mar 3, 2017, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS84 KAMA 030943 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 343 AM CST Fri Mar 3 2017 OKZ001>003-TXZ001>010-032145- /O.UPG.KAMA.FW.A.0006.170303T1700Z-170304T0100Z/ /O.NEW.KAMA.FW.W.0009.170303T1700Z-170304T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill- 343 AM CST Fri Mar 3 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts and Hemphill. * 20 Foot Winds...southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 12 percent. * Timing...From 11 am until 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ011>020-032145- /O.NEW.KAMA.FW.W.0009.170303T1700Z-170304T0100Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth- 343 AM CST Fri Mar 3 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Texas...Oldham...Potter...Carson...Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...south 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 12 percent. * Timing...From 11 am until 7 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
064 WWUS84 KAMA 032202 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 402 PM CST Fri Mar 3 2017 OKZ001>003-TXZ001>020-040100- /O.CON.KAMA.FW.W.0009.000000T0000Z-170304T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 402 PM CST Fri Mar 3 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest winds of 20 to 25 mph with gusts to around 35 mph are expected. * Relative Humidity...Minimum relative humidity values of 12 to 15 percent are anticipated. * Timing...Until 7 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Andrade For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:43 PM CST, 5 hours earlier.
Area forecast discussion, Mar 2, 10:43 PM CST, 5 hours before
Area Forecast Discussion
National Weather Service Amarillo TX
1043 PM CST Thu Mar 2 2017
.AVIATION...
VFR conditions expected through the 06Z TAF period. Light
and variable winds will start the TAF period through around 10Z
Friday. Winds will primarily be out of the south and southwest
from 10Z Friday through the end of the TAF period. Winds will
increase throughout the day and as we go past 15Z through the
remainder of the TAF period. Winds will be sustained around 20
kts with gusts near 30 kts or over 30 kts at times, especially at
KGUY/KDHT. These strong winds will subside around 00Z Saturday
with winds returning to around 10-15 kts out of the southwest. As
we go past 00Z Saturday, high clouds from the south will work
their way north across the TAF sites stating at AMA around 00Z and
KDHT/KGUY near the end of the TAF period. Otherwise, dry and
tranquil weather is expected to continue.
Meccariello
&&
PREV DISCUSSION... /Issued 235 PM CST Thu Mar 2 2017/
DISCUSSION...
A weak cold front which lies from southwest to northeast from near
Hereford to Lipscomb will slowly push through the rest of the Texas
Panhandle tonight. A new lee-side trough will encourage gusty
southwest winds to develop again on Friday.
A lee-side trough will stick around through at least Sunday. So
expect gusty southwest and west winds through the weekend.
An upper level trough will traverse the northern and central Rockies
on Monday and then it will move onto the plains by Monday evening.
The models do not agree on the timing of the cold front which moves
south across the panhandles behind this trough. If the front is
delayed, then winds could be fairly strong. If the front is quicker,
then winds will be lighter. High temperatures are expected to stay
in the 60s for Tuesday and Wednesday behind the front.
FIRE WEATHER...
A fire weather watch as been issued for the Oklahoma Panhandle and
the northern Texas Panhandle for Friday for breezy winds and low
relative humidity values. Many portions of the southern Texas
Panhandle will be close to critical fire weather conditions as well,
but winds will be a tad slower.
Critical fire weather conditions will be possible Saturday and
Sunday across the western panhandles. Relative humidity values are
expected to be higher across the east as low level moisture
increases.
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Friday morning through Friday evening
for the following zones: Dallam...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Roberts...Sherman.
OK...Fire Weather Watch from Friday morning through Friday evening
for the following zones: Beaver...Cimarron...Texas.
&&
29/29Hazardous weather outlook, Mar 2, 2:45 PM CST, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 245 PM CST Thu Mar 2 2017 OKZ001>003-TXZ001>020-030845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 245 PM CST Thu Mar 2 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated to critical fire weather conditions will be possible across much of the Oklahoma and Texas Panhandles, mainly during the afternoons on Friday, Saturday, Sunday and Monday due to strong winds and low relative humidity values. A fire weather watch is in effect Friday afternoon for the Oklahoma Panhandle and the northern Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Friday, Saturday, Sunday, and Monday.
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.